Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Jan 29, 2006, 9:38 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2006, 9:38 PM PST (05:38 UTC)
- Expired
- Jan 30, 2006, 2:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 300538 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 938 PM PST SUN JAN 29 2006 ...A STRONG COLD FRONT WILL BRING HIGH WINDS TO LOCALIZED AREAS OF THURSTON COUNTY TONIGHT... WAZ011-301345- /O.NEW.KSEW.HW.W.0003.060130T0538Z-060131T1000Z/ SOUTHWEST INTERIOR- 938 PM PST SUN JAN 29 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE AREA AROUND LAKE LAWRENCE AND YELM IN THURSTON COUNTY. THE WARNING IS IN EFFECT UNTIL 2 AM PST MONDAY MORNING. AT 9 AM...A SPOTTER NEAR LAKE LAWRENCE REPORTED SOUTHEAST SUSTAINED WIND OF 44 MPH WITH GUSTS TO 58 MPH. THERE WAS ALSO A REPORT OF TREE DAMAGE IN THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$
5 follow-up statements
000 WWUS76 KSEW 300554 AAA NPWSEW URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 954 PM PST SUN JAN 29 2006 ...A STRONG COLD FRONT WILL BRING HIGH WINDS TO LOCALIZED AREAS OF THURSTON COUNTY TONIGHT... WAZ011-301000- /O.EXT.KSEW.HW.W.0003.000000T0000Z-060130T1000Z/ SOUTHWEST INTERIOR- 954 PM PST SUN JAN 29 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM PST MONDAY... ...CORRECTED ENDING TIME... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM PST MONDAY. AT 9 AM...A SPOTTER NEAR LAKE LAWRENCE REPORTED SOUTHEAST SUSTAINED WIND OF 44 MPH WITH GUSTS TO 58 MPH. THERE WAS ALSO A REPORT OF TREE DAMAGE IN THE AREA. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$
000 WWUS76 KSEW 300959 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 159 AM PST MON JAN 30 2006 WAZ011-301100- /O.EXP.KSEW.HW.W.0003.000000T0000Z-060130T1000Z/ SOUTHWEST INTERIOR- 159 AM PST MON JAN 30 2006 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING FOR THE LAKE LAWRENCE AREA WILL EXPIRE AT 2 AM PST EARLY THIS MORNING. GUSTY SOUTH WINDS WILL CONTINUE OVER THE AREA THIS MORNING BUT SPEEDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE WITH OCCASIONAL GUSTS NEAR 50. THUS THE HIGH WIND WARNING ISSUED EARLIER WILL BE ALLOWED TO EXPIRE. BETWEEN 9 PM AND MIDNIGHT LAST NIGHT...A SPOTTER NEAR VAIL RECORDED SUSTAINED WINDS OF 44 MPH WITH GUSTS TO 58 MPH. THE HIGH WINDS DOWNED TREES. $$
000 WWUS76 KSEW 021251 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 451 AM PST THU MAR 2 2006 .A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH OFF THE WASHINGTON COAST THIS MORNING. STRONG OFFSHORE FLOW WILL RESULT. HIGH WIND IS POSSIBLE IN THE EAST PUGET SOUND LOWLANDS AND AROUND THE WEST ENTRANCE OF THE STRAIT OF JUAN DE FUCA. WAZ505-515-516-021800- /O.CON.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/ EAST PUGET SOUND LOWLANDS-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST- 451 AM PST THU MAR 2 2006 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THIS MORNING...BUT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE MORE LIKELY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$
000 WWUS76 KSEW 021422 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 622 AM PST THU MAR 2 2006 .A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH OFF THE WASHINGTON COAST THIS MORNING. STRONG OFFSHORE FLOW WILL RESULT. HIGH WIND IS POSSIBLE IN THE EAST PUGET SOUND LOWLANDS AND AROUND THE WEST ENTRANCE OF THE STRAIT OF JUAN DE FUCA. WAZ505-021530- /O.CAN.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/ EAST PUGET SOUND LOWLANDS- 622 AM PST THU MAR 2 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. $$ WAZ515-516-021800- /O.CON.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST- 622 AM PST THU MAR 2 2006 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THIS MORNING...BUT A BRIEF PERIOD OF SUSTAINED SOUTHEASTERLY WINDS RANGING FROM 25 TO 35 MPH ARE MORE LIKELY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 021428 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 626 AM PST THU MAR 2 2006 .A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH OFF THE WASHINGTON COAST THIS MORNING WITH A PERIOD OF STRONG OFFSHORE FLOW STILL POSSIBLE ALONG THE NORTH COAST AND AROUND THE WEST ENTRANCE OF THE STRAIT OF JUAN DE FUCA. WAZ505-021530- /O.CAN.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/ EAST PUGET SOUND LOWLANDS- 626 AM PST THU MAR 2 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. $$ WAZ515-516-021800- /O.CON.KSEW.HW.A.0003.000000T0000Z-060302T1800Z/ WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST- 626 AM PST THU MAR 2 2006 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. EAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THIS MORNING...BUT A BRIEF PERIOD OF SUSTAINED SOUTHEASTERLY WINDS RANGING FROM 25 TO 35 MPH ARE MORE LIKELY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 29, 9:00 PM PST, 38 minutes earlier.
Area forecast discussion, Jan 29, 9:00 PM PST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 PM PST SUN JAN 29 2006 .SYNOPSIS...A VERY STRONG FRONTAL SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON TONIGHT. ANOTHER STRONG SYSTEM WILL REACH THE AREA TUESDAY EVENING. A COUPLE OF WEAKER ADDITIONAL SYSTEMS ARE EXPECTED LATER IN THE WEEK. ANOTHER STRONG FRONTAL SYSTEM IS EXPECTED SATURDAY. && .SHORT TERM...THE RAIN HAS REALLY BEEN COMING DOWN THE PAST SEVERAL OVER ALL OF WRN WA AS A STRONG COLD FRONT APPROACHES FROM THE WEST. RAINFALL RATES .10-.20 INCHES/HR COMMON AROUND PUGET SOUND AND HIGHER THAN THAT IN THE OLYMPICS WHERE SNOW LEVELS HAVE RISEN CONSIDERABLY. SNOW LEVELS OVER THE CASCADES REMAIN LOW...BELOW MOST PASSES...BUT A JUMP IN TEMPS HAVE BEEN NOTED THE PAST HOUR SOUTH OF SNOQUALMIE PASS. THERE MAY BE SOME CHANGE OVER TO RAIN THIS EVENING IN THE CENTRAL CASCADE LOWER PASSES BUT SNOW LEVELS WILL FALL AGAIN BEHIND THE FRONT. THE HEAVY SNOW WARNING WILL BE CONTINUED FOR THE MOUNTAINS WITH UP TO 2 FEET. FLOODING IS NOW EXPECTED OR IMMINENT ON SEVERAL WRN WA RIVERS. A NEW EXPANDED FLOOD WATCH WILL BE ISSUED SHORTLY TO INCLUDE THURSTON AND LEWIS COUNTIES IN ADDITION TO GRAYS HARBOR...MASON...AND JEFFERSON. OF MAIN CONCERN TONIGHT IS THE SKOKOMISH AND SATSOP WHICH ARE EXPECTED TO REACH FLOOD STAGE. THE SKOOKUMCHUCK WILL LIKELY REACH FLOOD MON MORNING...AND THE CHEHALIS MON AFTERNOON. LOWER REACHES OF THE CHEHALIS MAY EVENTUALLY HAVE FLOOD PROBLEMS...SO THE WATCH WAS EXPANDED TO COVER THOSE AREAS. REFER TO THE LATEST LOCAL FLOOD STATEMENT FOR DETAILS. WINDS HAVE REALLY PICKED UP THIS EVENING...AND COULD INCREASE FURTHER ALONG THE FRONT THE NEXT FEW HOURS. RECEIVED TWO SPOTTER REPORTS SO FAR JUST BELOW HIGH WIND CRITERIA IN WRN WHATCOM COUNTY AND ERN THURSTON COUNTY. HIGH WIND ALONG THE COAST NOT OUT OF THE QUESTION EITHER...BUT THERE SEEMS TO BE A LULL THERE FOR THE TIME BEING. WILL HOLD OFF ON WIND WARNINGS FOR NOW SINCE SFC OBS ARE ONLY SHOWING GENERALLY 20-30 MPH WITH SOME HIGHER GUSTS NOTED. MERCER .LONG TERM...PREVIOUS DISCUSSION...GFS HAS ONE SYSTEM AFTER ANOTHER COMING INTO WESTERN WASHINGTON THURSDAY THRU SATURDAY. BUMPED UP THE POPS FOR THOSE DAYS TO LIKELY. SUNDAY LOOKS LIKE IT COULD BE DRY...BUT THEN AGAIN...ALMOST ALL DAY 7S LOOK LIKE THAT. LEFT IN A CHANCE OF SHOWERS FOR SUNDAY SO IT WOULD NOT STICK OUT TOO MUCH FROM THE FORECAST. GRUB && AVIATION...DELAYED. && .MARINE WATCHES/WARNINGS/ADVISORIES... .HEAVY SNOW WARNING CASCADES. .FLOOD ADVISORY FOR THE N FORK OF THE STILLAGUAMISH. .FLOOD WATCHES/WARNING FOR PARTS OF WRN WA. .STORM WARNING COASTAL WATERS. .GALE WARNING STRAIT ALL OF THE STRAIT OF JUAN DE FUCA. .GALE WARNING ADMIRALTY INLET. .GALE WARNING NORTHERN INLAND WATERS/CAMANO ISLAND TO PT ROBERTS. .SMALL CRAFT ADVISORY PUGET SOUND/HOOD CANAL. .AVALANCHE WARNING (SEE SABSAS OR WWW.NWAC.US). WEATHER.GOV/SEATTLE
Hazardous weather outlook, Jan 29, 5:17 AM PST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SEATTLE WA 517 AM PST SUN JAN 29 2006 WAZ010-011-015-016-301330- HOOD CANAL/KITSAP PENINSULA-SOUTHWEST INTERIOR-NORTH COAST- CENTRAL COAST- 517 AM PST SUN JAN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR JEFFERSON...MASON...AND GRAYS HARBOR COUNTIES FOR LATE TONIGHT. SEE THE FLOOD WATCH BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH IS IN EFFECT FOR JEFFERSON...MASON...AND GRAYS HARBOR COUNTIES FOR MONDAY. SEE THE FLOOD WATCH BULLETIN FOR DETAILS. WAZ017-018-301330- WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 517 AM PST SUN JAN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES. .DAY ONE...TODAY AND TONIGHT A HEAVY SNOW WARNING IS IN EFFECT ABOVE 2500 FEET. SEE THE WINTER WEATHER BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HEAVY SNOW WARNING IS IN EFFECT ABOVE 2500 FEET UNTIL NOON MONDAY. SEE THE WINTER WEATHER BULLETIN FOR DETAILS. WAZ012-301330- OLYMPICS- 517 AM PST SUN JAN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS IN EFFECT FOR THE OLYMPICS. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT ABOVE 3500 FEET UNTIL 6 PM PST THIS EVENING. SEE THE WINTER WEATHER BULLETIN FOR DETAILS. A FLOOD WATCH IS IN EFFECT FOR LATE TONIGHT. SEE THE FLOOD WATCH BULLETIN FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH IS IN EFFECT FOR MONDAY. SEE THE FLOOD WATCH BULLETIN FOR DETAILS.
In the hours before
Local storm report, Jan 29, 5:12 PM PST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
512 PM PST SUN JAN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM NON-TSTM WND GST 4 ENE VAIL 46.86N 122.58W
01/29/2006 55 MPH THURSTON WA TRAINED SPOTTER
SUSTAINED WINDS OF 38MPH. HEAVY RAIN.
&&
GRUBLocal storm report, Jan 29, 9:08 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
908 PM PST SUN JAN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 5 ESE MONTESANO 46.98N 123.50W
01/29/2006 2.20 INCH GRAYS HARBOR WA TRAINED SPOTTER
12 HOUR TOTAL - SPOTTER ESTIMATES .25 PER HR RAINFALL
RATE DURING PAST SEVERAL HRS
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:23 AM PST | Snow Advisory | SEW | 14 hr |
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.